Suggest treatment for chronic headaches when suffering from acute sinusitis

default
Posted on Tue, 16 Jun 2015 in Asthma and Allergy
Question: Acute Sinusitis, leading to Chronic head ache and dizziness
doctor
Answered by Dr. Kaushal Bhavsar 24 minutes later
Brief Answer:
Get done x ray of PNS and sinoscopy.

Detailed Answer:
Thanks for your question on HCM.
I can understand your concern.
Recurrent sinusitis leading to chronic headache and dizziness needs thorough investigations to search for the cause of sinusitis.
Following are the causes for recurrent sinusitis.
1. Deviated nasal septum (DNS)
2. Allergy
3. Bacterial or fungal infection
4. Poor immunity.
5. Exposure to irritant dust, smoke or fumes. Etc.
So better to get done x ray of PNS (para nasal sinuses), sinoscopy (endoscopic evaluation of sinuses) and CT scan of PNS if needed.
For all these you need to consult ENT doctor.
So please let me know
1. Have you ever consulted ENT doctor?
2. Have you ever undergone above mentioned investigations?
3. What kind drugs you have taken till date?
Please reply me answers of above asked questions, so that I can guide you better.
I will be happy to help you further.
Wish you good health.
Thanks.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Kaushal Bhavsar 6 minutes later
thanks Doctor ,

I have not underwent the X-rays currently, however as a child many tests and x rays were done all in Vain,

The most recent medications which are taken by me incase of Acute sinus and cold are :these were taken last winter though


a)Mox 500
b)Citizine
c) Deriphylln-150
d) Nise- mostly when accompained with head ache.,



recently for Nose bloackage i take frequent doses of Otrivin. which eases it out.

Do let me know the remedy incase any.

doctor
Answered by Dr. Kaushal Bhavsar 16 minutes later
Brief Answer:
You might be having allergic disease.

Detailed Answer:
Thanks for your follow up question on HCM.
You might be having allergic disease.
Please let me know
1. Do you have breathing trouble? I am asking this because you have given deriphyllin. This drug is for bronchospasm and breathing difficulty.
2. Do you have seasonal variation? Do your symptoms worsen in particular season like winter or monsoon?
Better not to take otrivin. Because it is habit forming.
Please reply me answers of above asked questions, so that I can guide you better.
I will be happy to help you.
Wish you good health. Thanks.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Kaushal Bhavsar 14 minutes later
Some times only when the nose is blocked, i remember at 14 a doctor said i am suffering from Bronchal asthama, however i am not having any asmatic symptoms,

Seasonal variaion: Yes i goes up in winter seasons and i feel more prone to cold and cough , so i stop any cold drinks or ice cream etc.

I am however not able to quit the otrivin completely as at night at times it gets tough and dont get sleep.

Pls do advise if i have to take any specific meds as i feel i am a bit more dizzy and feel lazy, during the day time, and have sleeping issues at night too.
doctor
Answered by Dr. Kaushal Bhavsar 1 hour later
Brief Answer:
You need steroid containing nasal spray.

Detailed Answer:
Thanks for your follow up question on HCM.
Otrivin should be stopped immediately because you are already addicted to it.
In place of Otrivin, you will be benefitted more by steroid containing nasal spray.
Fluticasone is inhaled steroid and it is the treatment of choice for allergic and seasonal conditions.
Along with this oral tablet containing combination of antihistamine and anti allergic drugs (montelukast and levocetrizine) is also very effective in such conditions.
So consult your doctor and discuss all these and start appropriate treatment.
Hope I have solved your query.
If you are not having further queries, then please close the conversation and rate my answer.
You can ask me directly on bit.ly/askdrkaushalbhavsar.
Wish you good health. Thanks.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Kaushal Bhavsar

Pulmonologist

Practicing since :2008

Answered : 14625 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,  
Medical Topics ,  

Recent questions on  Sinuses

doctor1 MD

Hello Sir/Mam, My self XXXXXXX XXXX and i m 29 yrs old.I m accountant by profession.from last 1 yr i m suffering from Sinus problem.I DAILY FEEL...

doctor1 MD

Can you get a zit in your nipple? Because I did!!! I didn't know you could get one there. It was the size of a marble and when I squeezed it tons...

doctor1 MD

I have had a mastoid infection on both sides of my head. In XXXXXXX of 2016 I spent a week in the hospital on iv antibiotics. Doctors where not...

doctor1 MD

I was in instivise care for two and half days from morphine overdose. I was in hospital all togather for four days. My kidneys was reading high...

doctor1 MD

Hi i had op to remove disc in my neck and removal of spur on another disc 4 months ago.The inscision was from front hence they had to move voice...

doctor1 MD

my wife used the urine test kit and tested positive for pregnancy but nearing her period time she blead at night and so she has visited the docter...

Get personalised answers from verified doctor in minutes across 80+ specialties

196 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2